Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Pregnant, stomach infection, cramps. Taking flagyl medication. Having CDIFF. When will my stool color return to normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I want to know about when I should expect stool to change back to brown. I have CDIFF and I am taking flagyl.
Posted Sat, 21 Apr 2012 in Digestion and Bowels
Answered by Dr. Mitaly 7 hours later

Thanks for posting your query

Flagyl is the most preferred antibiotic for Clostridium difficile treatment. Some of the common side effects reported with its use are nausea, diarrhoea, metallic taste, epigastric distress etc.

These effects would gradually subside 2 to 3 days of finishing the course.

Even if the symptoms have been cleared, kindly continue with the full course as recurrence of Cdiff is quite common.

Hope this answers your query. Please accept the answer in case you do not have follow up query.

Above answer was peer-reviewed by
Follow-up: Pregnant, stomach infection, cramps. Taking flagyl medication. Having CDIFF. When will my stool color return to normal? 7 hours later
So after I finish the course of meds it can take 2-3 days for my stool to change brown and stomach cramps to go away. I also wanted to add that I am pregnant. Not sure if that would affect the symptoms any differently or lower my chances of fighting the infection?
Answered by Dr. Mitaly 6 hours later

Thanks for the follow up

Yes after few days of finishing the antibiotic course stool should be normal.
Regarding its use during pregnancy is recommended only if infection is very severe as antibiotics are generally avoided during pregnancy especially during first trimester.
I hope you are taking it under Medical Supervision.
Pregnancy does make woman suspectible to more infections so have healthy balanced diet which increases body immunity.

Wishing you Good health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor